Post Vasectomy Pain Forum

Next health problem: kidney stones

I always wondered if all the aspirin and ibuprofen I’ve taken over the past 8.5 years would damage my insides. Sure enough, I ended up in the emergency room last week with a kidney stone. First one for me. Man, they are painful and scary. I told the ER doc that I had taken a lot of aspirin, ibuprofen, and tylenol since my vasectomy and asked if overuse of these meds could contribute to a kidney stone; she said yes.

Other factors can contribute to the development of kidney stones, including high sodium diet, low fluid intake, high oxalate diet, age, gender (older men have a higher risk), vitamin supplementation, genetics, and body-mass index. My fluid intake was low and my sodium intake was high leading up to this trip to the ER, and I’ve taken a multivitamin every day for almost 20 years; so those are probably contributing factors. But I don’t doubt for a nanosecond that all the aspirin and ibuprofen I’ve taken since vasectomy contributed to my latest medical extravaganza.

1 Like